Here it is. I discovered this on my own while looking at my Novolog Flexpen dispenser. If a person who happens to be entering mid-range Alzheimer's or dementia (or even a bit tipsy) or one with extreme poor eyesight reads their Novolog insulin dispenser incorrectly, they could be dead within 3 to 4 hours. Perhaps I will re-post this soon with photos to help explain it.
The dosage number is supposed to show up in a window. Let's say a person wants to inject 16 units. But if that person fails to look properly at the injector, missing the window, the number 16 will show up at a higher point, as the person cranks at the gauge. Seeing the desired number, he/she could inject. The number shown in the window, not noticed by the patient, could be about 43 units. This could be fatal in a short time. (The person might feel the effects and take corrective measures in time to save himself.) But if he soon took a nap, or otherwise failed to identify the onset of symptoms, he could be very dead very quickly.
The same problem exists with Lantus, but Lantus is a slow acting insulin that would be less dangerous in the short run. Many other insulin pens are surely guilty, but I haven't encountered them.
The answer to this problem seemed painfully simple to me. Simply make the body about 1 inch longer, making it impossible for the numbers to appear at the higher point. The plunger would also need to be 1 inch longer in order to function properly.
How many years has this disaster been going on? I wish I knew.
I am sure many people have also noticed this awful oversight. Are they complaining also? I wish I knew.